Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 29, 2000, 4:32 PM MDT for Dawes County, Nebraska. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 29, 2000, 4:32 PM MDT (22:32 UTC)
- Expired
- May 29, 2000, 5:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawes County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:35 PM MDT | Hail 0.75 | Crawford, NE | |
| May 29, 4:38 PM MDT | Hail 0.75 | Crawford, NE | |
| May 29, 4:47 PM MDT | Hail 1 | Chadron, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS55 KCYS 292233 SVRCYS NEC045-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 432 PM MDT MON MAY 29 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 515 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF CRAWFORD...OR 23 MILES SOUTHWEST OF CHADRON...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE LARGE HAIL AND VERY GUSTY WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4277 10347 4245 10346 4247 10280 4281 10280 EMANUEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:00 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 29, 2:00 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT MON MAY 29 2000 SFC LOW CNTRL WY WITH WK FNT SEWD INTO CNTRL NEB PNHNDL. REAL CDFNT FM SFC LOW ENE INTO NW SD. DWPTS 50+ ALG/N OF WK FNT IN CWA. CU FIELD THAT POPPED UP EARLY THIS AFTN SUGGESTS AREA OF CONCERN INITIALLY TO BE FAR SE WY/SRN & CNTRL PNHNDL. BEST CONVERGNC THO IS N...ACRS E CNTRL WY. WILL KEEP MNTN OF PSBLY STG STMS THIS EVENG MANY AREAS IN SLGT RISK. AVN MDL DOES SHOW A WK FTR SHFTG ACRS CWA LATE THIS AFTN/ERLY EVNG. REAL CDFNT TO SAG S TNGT IN WAKE OF EVNG STMS...FNT SHLD REACH DGW-CYS-AKO LINE BY MRNG...MORE LIKE ETA/AVN RTHR THAN FRTHR N NGM. ON TUE...ALL MDLS SHOW ANTHR WK FTR ALOFT WHICH MOVES INTO CWA IN THE AFTN/EVNG. GOOD UPSLP LO LVL FLOW WITH DWPTS IN THE 50S...CANT ARGUE WITH DAY 2 OTLK FOR SVR. DEPENDING ON HOW WDSPRD LOW CLDS WILL BE BHND FNT AND HOW QUICKLY THEY DCRS... COULD BE A SIG SVR WX EVENT ON TUE AFTN/EVNG...PRIMARILY NIOBRARA ...GOSHEN...PLATTE...AND MOST OF PNHNDL. WILL ADD MNTN OF STG STMS TO ZNS FOR TUE. FOR TUE NGT/WED...FNT TO SAG BACK SWD TUE NGT... WITH AVN SUGGESTING IT WILL AGAIN PULL OUT OF FAR SE WY ON WED. FOR NOW HAVE GONE WITH SCT TYPE POPS. GNDNC TMPS IN BALLPARK. .EXTENDED DISCUSSION... FAST SW FLOW ALF ERLY IN XTENDED PD GRADUALLY BACKS TO NW FLOW BY MON AS A BROAD TROF OVR THE PAC NW THU SHIFTS EWRD OVR THE GRTLKS BY MON. A PERSISTENT RGN OF LO SFC PRES OVR ERN CO THU AND FRI WL MOV S OVR ERN NM SAT THRU MON. THE LO PRES WL COMBINE WITH A BROAD DOME OF HI SFC PRES OVR THE NRN PLANS TO PRODUCE A LO LVL UPSLP FLOW REGIME OVER SERN WY AND THE NEB PNHDL...WITH A CHC OF PCPN EVERY DAY IN THE XTENDED PD. .CYS... WY...NONE. NE...NONE. JAD/RGB
In the hours before
Special weather statement, May 29, 1:30 PM MDT, 3 hours 2 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067-068-292200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT MON MAY 29 2000 SPOTTER ACTIVATION MAY BE NEEDED TODAY FROM EAST CENTRAL WYOMING SOUTHEAST INTO THE CENTRAL AND NORTHERN PARTS OF THE NEBRASKA PANHANDLE. SCATTERED THUNDERSTORMS HAVE POPPED UP PARTS OF CENTRAL AND SOUTHEAST WYOMING. AS THESE STORMS MOVE EAST/NORTHEAST...THEY WILL ENCOUNTER AN ATMOSPHERE WITH BETTER LOW LEVEL MOISTURE. A FEW OF THE STORMS COULD PRODUCE HEAVY RAIN AND HAIL. JAD WCJIN-WYSE-WYNE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.